MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 leaked the following information was provided by the initial reporter: it was reported by the customer that they noticed the medication was leaking out.Rcc received a complaint via email.Email(s) attached.Quality issue product performance (leaking) when the nurses start injecting medications, they noticed the medication was leaking out.No patient injury reported.On (b)(6) ¿ towards the completion of a subcutaneous injection of chemotherapy (bortezomib), i noted a single small drop of the drug that leaked onto the patient's skin as i was slowly injecting the drug.I immediately stopped pushing on the syringe plunger to prevent loss of any more drug / fluid.On (b)(6) ¿ atropine leaked out of the syringe.The needle would not connect properly with the syringe.On (b)(6) ¿ one drop of bortezomib came out of connection of the needle and equashield, unable to estimate how much in volume.On (b)(6) ¿ vitamin b12 injection being administered to pt.Lot # 2011005 25g x 5/8 needle adapter (bd eclipse needle) was used during administration.Upon administration writer noticed minimal leakage at connection site between needle adaptor and syringe.Administration stopped.Feb 2 - rn went to connect 25g needle to 10mls syringe of daratumumab and needle would not secure properly on the syringe.Rn attempted several times to secure needle on syringe tip but would not make properly seal.Lot#: 2011005 2011009 2007005 product#: 305759.
 
Event or Problem Description
Material#: 305759 , lot#: 2011005 ,2011009, 2007005.It was reported by the customer that they noticed the medication was leaking out.Verbatim: rcc received a complaint via email.Email(s) attached.Quality issue product performance (leaking).When the nurses start injecting medications, they noticed the medication was leaking out.No patient injury reported.On (b)(6) ¿ towards the completion of a subcutaneous injection of chemotherapy (bortezomib), i noted a single small drop of the drug that leaked onto the patient's skin as i was slowly injecting the drug.I immediately stopped pushing on the syringe plunger to prevent loss of any more drug / fluid.On (b)(6)¿ atropine leaked out of the syringe.The needle would not connect properly with the syringe.On (b)(6) ¿ one drop of bortezomib came out of connection of the needle and equashield, unable to estimate how much in volume.On (b)(6) ¿ vitamin b12 injection being administered to pt.Lot # 2011005 25g x 5/8 needle adapter (bd eclipse needle) was used during administration.Upon administration writer noticed minimal leakage at connection site between needle adaptor and syringe.Administration stopped.On feb 2 - rn went to connect 25g needle to 10mls syringe of daratumumab and needle would not secure properly on the syringe.Rn attempted several times to secure needle on syringe tip but would not make properly seal.Lot#: 2011005, 2011009, 2007005.Product#: 305759.Follow up: 1.Please confirm the exact location of leakage/damage.My understanding is that a needle would not connect/screw with a syringe properly.Medications are leaking out where the needle is connected to the syringe.No minor damage to anyone, but we are injecting cytotoxic drugs at our clinic.This is a huge hazard for both providers (nurses) and the patients.2.Please confirm a product is still operable or not? no.Due to the leakage, the product is not operable.The user (nurses) won't be able to give a full dose.3.Did the event directly, or indirectly involve a patient or user? yes, a direct impact on the patients.Due to the leakage, the patients won't be able to receive a full dose.4.If patient impact, please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.I don't think this is a relevant information to these incidents.2 out of 5 patients were receiving bortezomib injection which is a treatment for multiple myeloma 5.Is there any physical sample or sample photos/videos available? if yes, kindly share it for investigation.No.6.Can you please share the batch number according to date of event? because for this complaint there is 5 date of event and 3 lot numbers provided.On dec 5 2023 - 2011009.On dec 12 2023 - 2011005.On nov 30 2023 - unknown.On dec 18 2023 - 2011005.On feb 2 2024 - 2007005.7.Can please provide the customer address for samples? (b)(6).
 
Additional Manufacturer Narrative
Current control there is an inspection on hub leak test assembly at the qa outgoing inspection.Actual root cause could not be determined as no sample were received for investigation.The complaint will be re-opened and re-investigated when sample is received.H3 other text : see h10 manufacture narrative.
 
Additional Manufacturer Narrative
Correction: event date added nov 30 2023.
 
Event or Problem Description
Material#: 305759 , lot#: 2011005 ,2011009, 2007005.It was reported by the customer that they noticed the medication was leaking out.Verbatim: rcc received a complaint via email.Email(s) attached.Quality issue product performance (leaking).When the nurses start injecting medications, they noticed the medication was leaking out.No patient injury reported.On (b)(6) ¿ towards the completion of a subcutaneous injection of chemotherapy (bortezomib), i noted a single small drop of the drug that leaked onto the patient's skin as i was slowly injecting the drug.I immediately stopped pushing on the syringe plunger to prevent loss of any more drug / fluid.On (b)(6) ¿ atropine leaked out of the syringe.The needle would not connect properly with the syringe.On dec 12 ¿ one drop of bortezomib came out of connection of the needle and equashield, unable to estimate how much in volume.On (b)(6) ¿ vitamin b12 injection being administered to pt.Lot # 2011005 25g x 5/8 needle adapter (bd eclipse needle) was used during administration.Upon administration writer noticed minimal leakage at connection site between needle adaptor and syringe.Administration stopped.On (b)(6) - rn went to connect 25g needle to 10mls syringe of daratumumab and needle would not secure properly on the syringe.Rn attempted several times to secure needle on syringe tip but would not make properly seal.Lot#: 2011005, 2011009, 2007005.Product#: 305759.Follow up: 1.Please confirm the exact location of leakage/damage.My understanding is that a needle would not connect/screw with a syringe properly.Medications are leaking out where the needle is connected to the syringe.No minor damage to anyone, but we are injecting cytotoxic drugs at our clinic.This is a huge hazard for both providers (nurses) and the patients.2.Please confirm a product is still operable or not? no.Due to the leakage, the product is not operable.The user (nurses) won't be able to give a full dose.3.Did the event directly, or indirectly involve a patient or user? yes, a direct impact on the patients.Due to the leakage, the patients won't be able to receive a full dose.4.If patient impact, please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.I don't think this is a relevant information to these incidents.2 out of 5 patients were receiving bortezomib injection which is a treatment for multiple myeloma 5.Is there any physical sample or sample photos/videos available? if yes, kindly share it for investigation.No.6.Can you please share the batch number according to date of event? because for this complaint there is 5 date of event and 3 lot numbers provided.(b)(6) 2023 - 2011009.(b)(6) 2023 - 2011005.(b)(6) 2023 - unknown.(b)(6) 2023 - 2011005.(b)(6) 2024 - 2007005.7.Can please provide the customer address for samples? (b)(6).

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18803520
Report Number2243072-2024-00225
Device Sequence Number7310758
Product Code FMI
UDI-Device Identifier30382903057598
UDI-Public(01)30382903057598
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305759
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/21/2024
03/21/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/22/2024
03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown